Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 71, NWS Kansas City, MO

May 15, 20094 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 15, 2009, 12:32 PM CDT for 4 counties in Missouri. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 12:32 PM CDT (17:32 UTC)
Expired
May 15, 2009, 1:00 PM CDT
In force
28 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Andrew County, MO, Buchanan County, MO, Clinton County, MO, DeKalb County, MO

The radar

The Pleasant Hill radar (KEAX), 110 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 12:58 PM CDTHAIL 0.882 Nw Stewartsville, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 7:42 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 5.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 151732
SVREAX
MOC003-021-049-063-151800-
/O.NEW.KEAX.SV.W.0071.090515T1732Z-090515T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1232 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ANDREW COUNTY IN NORTHWEST MISSOURI...
  EASTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...
  NORTHWESTERN CLINTON COUNTY IN NORTHWEST MISSOURI...
  SOUTHWESTERN DEKALB COUNTY IN NORTHWEST MISSOURI...

* UNTIL 100 PM CDT

* AT 1230 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS PRODUCING QUARTER SIZE HAIL ON THE EAST SIDE OF ST   
  JOSEPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6    
  MILES NORTHEAST OF COUNTRY CLUB VILLA TO 5 MILES NORTH OF AGENCY   
  TO AGENCY...AND MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  AGENCY AROUND 1240 PM CDT.
  GOWER AND CLARKSDALE AROUND 1255 PM CDT.
  STEWARTSVILLE AROUND 100 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
EASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3986 9446 3965 9448 3955 9464 3969 9491
      3975 9485 3992 9480
TIME...MOT...LOC 1731Z 289DEG 22KT 3987 9471 3972 9474
          3967 9480

$$

21
2 follow-up statements
000 
WWUS53 KEAX 151741
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1241 PM CDT FRI MAY 15 2009

MOC003-021-049-063-151800-
/O.CON.KEAX.SV.W.0071.000000T0000Z-090515T1800Z/
ANDREW MO-DEKALB MO-CLINTON MO-BUCHANAN MO-
1241 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BUCHANAN...NORTHWESTERN CLINTON...SOUTHWESTERN DEKALB AND
SOUTHEASTERN ANDREW COUNTIES UNTIL 100 PM CDT...

AT 1241 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
MILES NORTHWEST OF CLARKSDALE TO 5 MILES NORTHEAST OF AGENCY TO
AGENCY...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GOWER AND CLARKSDALE AROUND 1255 PM CDT.
  STEWARTSVILLE AROUND 100 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3967 9483 3976 9475 3990 9470 3986 9446
      3965 9448 3955 9464
TIME...MOT...LOC 1741Z 289DEG 22KT 3985 9464 3970 9467
          3965 9473

$$

21
000 
WWUS53 KEAX 151749
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 PM CDT FRI MAY 15 2009

MOC003-021-049-063-151800-
/O.CON.KEAX.SV.W.0071.000000T0000Z-090515T1800Z/
ANDREW MO-DEKALB MO-CLINTON MO-BUCHANAN MO-
1249 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BUCHANAN...NORTHWESTERN CLINTON...SOUTHWESTERN DEKALB AND
SOUTHEASTERN ANDREW COUNTIES UNTIL 100 PM CDT...

AT 1245 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CLARKSDALE TO 5 MILES NORTH OF GOWER TO AGENCY...MOVING EAST AT 25
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GOWER AROUND 1255 PM CDT.
  STEWARTSVILLE AROUND 100 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3969 9474 3975 9470 3988 9467 3986 9446
      3965 9448 3955 9464
TIME...MOT...LOC 1749Z 289DEG 22KT 3983 9456 3968 9459
          3963 9465

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 7:14 AM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, May 15, 7:14 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
714 AM CDT FRI MAY 15 2009

...UPDATED FOR AVIATION...

.DISCUSSION...
/303 AM CDT FRI MAY 15 2009/
MANY UNCERTAINTIES IN THE FIRST FEW PERIODS OF THE FCST ALL
IMPACTING THE POTENTIAL FOR CONVECTIVE REDEVELOPMENT TODAY.  IN THE
VERY SHORT TERM...ISENTROPIC LIFT SPREAD ACROSS THE 300-305K THETA-E
SFCS CONTINUES TO DEVELOP BANDS OF NOCTURNAL ELEVATED CONVECTION
ALONG AN AXIS FROM EMPORIA NORTHEAST THROUGH KANSAS CITY AND FURTHER
NE TOWARDS DAVENPORT. MODELS HAVE STRUGGLED A BIT RESOLVING THIS
ELEVATED CONVECTION...HOWEVER...CONTINUED ACCAS REDEVELOPMENT ACROSS
CENTRAL AND EASTERN KANSAS WOULD SUPPORT MORE WIDESPREAD DEVELOPMENT
TO CONTINUE THROUGH DAYBREAK WITH THE DEVELOPMENT OF AN MCS POSSIBLE.
WITH UPWARDS OF 1000 J/KG MUCAPE AND INCREASING MID-LVL LAPSE
RATES...CANNOT RULE OUT A STRONG TO SVR STORM OVER NORTHERN MISSOURI
THROUGH DAYBREAK. LARGE HAIL APPEARS THE PRIMARY THREAT.

WHAT THIS CONVECTION DOES THOUGH...IS THROW A BIT OF A KNOT INTO THE
SYSTEM AS FAR AS REDEVELOPMENT OF SFC BASED CONVECTION THIS AFTN.
AS PREVIOUS FCSTER MENTIONED...THE DEVELOPMENT AND PLACING OF A SFC
WARM FRONT WILL BE KEY TO THE DEGREE OF INSTABILITY AND POTENTIAL AREA
OF IMPACT THIS AFTN.  BY 12Z...MODEL GUIDANCE SUGGESTS THE
DEVELOPMENT OF A WARM FRONT ALONG BETWEEN THE HWY 36 AND I-70
CORRIDOR. CURRENT THINKING IS THAT AS LLJ CONTINUES TO INCREASE AND
VEER TOWARDS DAYBREAK...LIFT IN THE LEFT EXIT REGION OF THE LLJ MAY
BE ENOUGH TO SUSTAIN ADDITIONAL ELEVATED CONVECTION THROUGHOUT A
GOOD CHUNK OF THE MORNING HOURS NORTH OF THIS BOUNDARY. SHOULD THIS
IDEA PAN OUT...THE SFC WARM FRONT WHICH IS SUGGESTED TO LIFT
NORTHWARD UP TO OR NORTH OF THE IOWA BORDER BY EARLY AFTN...MAY STAY
FURTHER SOUTH AS CLOUD COVER AND RAIN MAY REINFORCE THE BOUNDARY.
THIS MAY HAVE AN IMPACT ON AMOUNT OF DESTABILIZATION THAT WE
EXPERIENCE.

NEVERTHELESS...FEEL THAT AS SFC WARM FRONT AND WARM SECTOR TRIES TO
LIFT NORTHWARD EARLY IN THE AFTN AND THE MOST WIDESPREAD ELEVATED
CONVECTION BEGINS TO EXIT TO THE NE...LINGERING CONVECTION ACROSS NE
KANSAS AND NORTHERN MO MAY BE REINVIGORATED AS CONTINUAL
DESTABILIZATION OCCURS IN THE WARM SECTOR AND LEAD VORT MAX CURRENTLY
LIFTING OUT OF THE 4 CORNERS REACHES THE CWA. THIS MAY OCCUR AS EARLY
AT 18-20Z AS A SFC COLD FRONT WELL NORTHWARD IN THE DAKOTA ATTM
REACHES NW MO. WHILE ONLY LIMITED SUNSHINE MAY BE EXPERIENCED
TODAY...INSTABILITY PLOTS SUGGEST UPWARDS OF 2000-2500 J/KG CAPE IN
THE WARM SECTOR BY MID-AFTN /ESPECIALLY ACROSS EXTREME EASTERN KS AND
WESTERN MO/. MODEST SHEAR SOME 35-45 KNOTS WOULD SUPPORT THE
POTENTIAL FOR ROTATING MID-LVL STORMS CAPABLE OF LARGE HAIL. POINT
SOUNDINGS SUGGEST A NEARLY UNIDIRECTIONAL SHEAR PROFILE...SUGGESTING
THE DEVELOPMENT OF LINE SEGMENT CLUSTERS. 0-1KM SHEAR REMAINS
MARGINAL...HOWEVER COULD NOT RULE OUT AN ISOLATED TORNADO ESPECIALLY
IN DISCRETE STORMS DEPENDING ON LOCALIZED HELICITY ENHANCEMENT DUE TO
REMNANT OUTFLOW BOUNDARIES FROM MORNING CONVECTION. IN
ADDITION...SHOULD SFC LOW TRY TO DEVELOP OVER NE KANSAS AS SUGGESTED
BY 00Z GFS...SFC WINDS IN THE WARM SECTOR MAY BE ALLOWED TO BACK MORE
THAN CURRENTLY THOUGHT.

MANY OF THESE DETAILS MAY HAVE TO WAIT TO BE RESOLVED UNTIL THE
PICTURE CLEARS LATER THIS MORNING. TEMPERATURES WILL REMAIN TRICKY
TODAY...WERE ON TRACK TO SEE A RATHER WARM START TO THE
DAY...THEREFORE AS WARM SECTOR LIFTS NORTHWARD /RIGHT NOW FOCUSING THE
AREA SOUTH OF HWY 36/...LOW 80S SEEM PLAUSIBLE IN THIS AREA. WILL
HOLD AREAS OF EXTREME NORTHERN MISSOURI COOLER...AS POTENTIAL FOR A
RAIN COOLED AIRMASS LINGERING NORTH OF THE WARM FRONT EXISTS.

WILL MAINTAIN CURRENT FFA...PWATS WILL RUN EXCESSIVELY HIGH
THROUGHOUT THE NEXT 24 HOURS...WITH ELEVATED CONVECTION ONLY
DEGRADING ALREADY LOW 1-3 HR FFG IN THE WATCH AREA.  CONVECTION THIS
AFTERNOON WILL BE ON A ENE HEADING AOA 20-25 KNOTS...WHICH MAY BE
SLOW ENOUGH TO CREATE FLASH FLOODING GIVEN THE ANTECEDENT CONDITIONS.

AS THE COLD FRONT SURGES SE LATE THIS AFTN...A BROKEN LINE OF STORMS
SHOULD PUSH SE AND OUT OF THE CWA IN THE EVENING HOURS...WITH MUCH
DRIER AIR FILTERING SE. THE FRONT IS EXPECTED TO BE NEAR OR JUST OUT
OF THE CWA BY 03Z.

WEEKEND CONDITIONS LOOK ABSOLUTELY BEAUTIFUL AS COOLER AND DRIER
CANADIAN AIR FILTERS SOUTHWARD.  TEMPERATURES ARE EXPECTED TO REMAIN
IN THE 60S TO LOWER 70S.  ONLY COSMETIC CHANGES MADE PAST SUNDAY AS
DRY MID-LVL RIDGING LOOKS TO ESTABLISH A QUIET STRETCH OF WEATHER
IN THE HEARTLAND.

31

&&

.AVIATION...

FOR THE 12Z TAFS...ONGOING ISOLD TO SCT TSRA IS THE MAIN AVIATION
FORECAST CONCERN DURING THE EARLY PART OF THE FORECAST CYCLE.  FEEL
THE KSTJ HAS THE GREATEST PROBABILITY OF SEEING TSRA ON SITE...THUS
WILL COVER THREAT OF CONVECTION NEAR KMCI AND KMKC WITH VCSH AND CB
DESCRIPTOR. VARYING SOLUTIONS IN THE SHORT TERM MODELS REGARDING THE
DISSIPATION OF ONGOING TSRA AND REDEVELOP OF TSRA BY EARLY
AFTERNOON. BETTER INSTABILITY WILL RESIDE SOUTH OF MISSOURI
RIVER...WHICH HAS MAIN GENERALLY UNAFFECTED BY ONGOING
CONVECTION...THUS HAVE A FEELING STORMS WILL INITIATE NEAR
KSTJ...BUT GREATEST IMPACT WILL BE IN VICINTY OF KMCI AND KMKC.
CONVECTION SHOULD SLIDE SOUTH OF ALL THREE TAF SITES BY OR SHORTLY
AFTER 00Z. THROUGH 00Z...LOW END VFR CIGS BETWEEN 3-4K...WITH BRIEF
PERIODS OF MVFR CIGS NEAR 2K WITH CONVECTION THIS MORNING.  PASSAGE
OF COLD FRONT WILL SCOUR MOISTURE...BUT EXPECT EXPECT VFR CIGS AOA
12K TO LINGER INTO THE OVERNIGHT HOURS.

SF

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 10 PM FRIDAY FOR MOZ008-
     MOZ016-MOZ017-MOZ023-MOZ024-MOZ030-MOZ031.

     FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 7 PM FRIDAY FOR MOZ003-
     MOZ004-MOZ005-MOZ006-MOZ007-MOZ013-MOZ014-MOZ015-MOZ021-
     MOZ022.

KS...NONE.
Hazardous weather outlook, May 15, 6:00 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT FRI MAY 15 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
600 AM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE
ACROSS EASTERN KANSAS AND NORTH CENTRAL MISSOURI THIS MORNING...AHEAD
OF A WARM FRONT LIFTING NORTHWARD ACROSS THE OUTLOOK AREA. SEVERE
WEATHER IS NOT ANTICIPATED WITH THIS ACTIVITY...HOWEVER SMALL HAIL
AND HEAVY RAINFALL MAY STILL BE POSSIBLE.

WHILE SOME UNCERTAINTY EXISTS DUE TO THE EFFECTS OF THIS MORNINGS
THUNDERSTORM ACTIVITY...THIS WARM FRONT IS EXPECTED TO STALL NEAR OR
JUST SOUTH OF THE IOWA BORDER BY MID-DAY. AS A COLD FRONT AND UPPER
LEVEL DISTURBANCE BEGINS TO PUSH TOWARDS NORTHWEST MISSOURI AFTER
NOON...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE
UNSTABLE AIR MASS IN THE WARM SECTOR SOUTH OF THE WARM FRONT BY EARLY
AFTERNOON. THE AREA WITH THE HIGHEST POTENTIAL FOR THIS ACTIVITY WILL
BE ALONG AND SOUTH OF THE HIGHWAY 36 CORRIDOR.  SHEAR AND INSTABILITY
PARAMETERS SUGGEST THAT LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREATS. HOWEVER...IF THE MORNING THUNDERSTORM COMPLEX IN
NORTH MISSOURI CREATES AN OUTFLOW BOUNDARY...THIS BOUNDARY WILL
LOCALLY ENHANCE THE LOW LEVEL SHEAR...THUS PROVIDING THE THREAT OF
ISOLATED TORNADOES.

BY MID-AFTERNOON...THE COLD FRONT WILL BEGIN TO PUSH SOUTHWARD
THROUGH THE OUTLOOK AREA...WITH ADDITIONAL THUNDERSTORM DEVELOPMENT
POSSIBLE AHEAD OF THIS FRONT. BY LATE AFTERNOON OR EARLY
EVENING...THE COLD FRONT WILL PROGRESS TO A KANSAS CITY TO KIRKSVILLE
LINE. A LINE OF THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONT
WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. AN ISOLATED
TORNADO MAY STILL BE POSSIBLE...ESPECIALLY IN STORMS WHICH REMAIN
DISCRETE IN NATURE. THE THREAT OF SEVERE WEATHER IS EXPECTED TO END
BY MIDNIGHT.

IN ADDITION TO THE THREAT OF SEVERE WEATHER...REPETITIVE ROUNDS OF
THUNDERSTORMS MAY LEAD TO THE POTENTIAL OF FLASH
FLOODING AND RIVER FLOODING...ESPECIALLY FOR AREAS IN NORTHERN
MISSOURI WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE ENTIRE OUTLOOK
AREA THIS AFTERNOON AND EVENING...ESPECIALLY IN AREAS SOUTH OF
HIGHWAY 36.

31

In the hours before

Special weather statement, May 15, 12:13 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1213 PM CDT FRI MAY 15 2009

KSZ102-MOZ012-013-020-021-151745-
ANDREW-BUCHANAN-CLINTON-DE KALB-DONIPHAN-
1213 PM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR BUCHANAN...EASTERN DONIPHAN...
NORTHWESTERN CLINTON...SOUTHERN ANDREW AND SOUTHWESTERN DEKALB
COUNTIES UNTIL 1245 PM CDT...

AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAVANNAH TO ELWOOD
TO 6 MILES NORTH OF RUSHVILLE...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3965 9515 3976 9500 3997 9496 3990 9453
      3965 9457 3953 9484 3953 9486

21
Local storm report, May 15, 12:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1215 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             WATHENA                 39.76N 94.95W
05/15/2009  E0.75 INCH       DONIPHAN           KS   PUBLIC

&&

ACH
Local storm report, May 15, 12:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1219 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     HAIL             EFFINGHAM               39.52N 95.40W
05/15/2009  E1.00 INCH       ATCHISON           KS   TRAINED SPOTTER

&&

ACH
Local storm report, May 15, 12:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1224 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             2 E ST JOSEPH ARPT      39.77N 94.88W
05/15/2009  E0.75 INCH       BUCHANAN           MO   BROADCAST MEDIA

            IN ST JOSEPH

&&

ABAILEY
Local storm report, May 15, 12:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1226 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     HAIL             1 S ST JOSEPH           39.75N 94.85W
05/15/2009  E0.88 INCH       BUCHANAN           MO   TRAINED SPOTTER

            NICKEL SIZE HAIL ALONG WITH APPROXIMATELY 45 MPH WIND
            GUSTS.

&&

ACH
Local storm report, May 15, 12:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1232 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             ST JOSEPH               39.76N 94.85W
05/15/2009  E0.75 INCH       BUCHANAN           MO   TRAINED SPOTTER

            DIME SIZE HAIL AT 36 HWY AND 29

&&

ACH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 2:14 AM CDTSpecial Weather StatementEAXBuchanan31 min
May 15, 4:40 AM CDTSpecial Weather StatementEAXAndrew, DeKalb35 min
May 15, 6:12 AM CDTAreal Flood AdvisoryEAXAndrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more6 hr
May 15, 7:47 AM CDTFlash Flood WarningEAXAndrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 4 more10 hr
May 15, 9:05 AM CDTFlash Flood WarningEAXAdair, Putnam, Schuyler, Sullivan8 hr
May 15, 9:20 AM CDTFlash Flood WarningEAXGentry, Harrison, Mercer, Nodaway, Putnam, Worth8 hr
May 15, 9:59 AM CDTAreal Flood AdvisoryEAXCaldwell, Clinton, Daviess, DeKalb, Grundy, Livingston6 hr
May 15, 10:01 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler47 hr
May 15, 10:01 AM CDTRiver Flood WarningEAXChariton, Macon3 days
May 15, 10:01 AM CDTRiver Flood WarningEAXDaviess, Gentry3 days
May 15, 10:01 AM CDTRiver Flood WarningEAXDaviess, Livingston3 days
May 15, 10:01 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
May 15, 10:01 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
May 15, 10:09 AM CDTSpecial Weather StatementEAXLivingston36 min
May 15, 10:40 AM CDTSpecial Weather StatementEAXDeKalb35 min
May 15, 11:14 AM CDTSevere Thunderstorm WarningEAXHolt31 min
May 15, 11:17 AM CDTFlash Flood WarningEAXAdair, Caldwell, Daviess, DeKalb, Grundy, Linn and 3 more6 hr
May 15, 11:45 AM CDTSpecial Weather StatementEAXAndrew30 min
May 15, 12:13 PM CDTSpecial Weather StatementEAXBuchanan32 min
May 15, 12:15 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte30 min
May 15, 12:16 PM CDTFlash Flood WarningEAXAndrew, Buchanan, Holt3 hr
May 15, 12:43 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte32 min
May 15, 12:59 PM CDTSevere Thunderstorm WarningEAXClinton, DeKalb31 min
May 15, 1:02 PM CDTFlash Flood WarningEAXBuchanan, Caldwell, Clay, Clinton, DeKalb, Platte and 1 more4 hr
May 15, 1:15 PM CDTSpecial Weather StatementEAXPlatte30 min
May 15, 1:19 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Ray26 min
May 15, 1:27 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Ray33 min
May 15, 1:42 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Platte33 min
May 15, 1:51 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Livingston, Ray24 min
May 15, 2:05 PM CDTSpecial Weather StatementEAXPlatte25 min
May 15, 2:09 PM CDTSpecial Weather StatementEAXClay36 min
May 15, 2:14 PM CDTSpecial Weather StatementEAXCaldwell31 min
May 15, 2:15 PM CDTRiver Flood WarningEAXAndrew, Nodaway20 hr
May 15, 2:15 PM CDTRiver Flood WarningEAXAndrew, Buchanan44 hr
May 15, 2:15 PM CDTRiver Flood WarningEAXGrundy, Livingston27 hr
May 15, 2:20 PM CDTSpecial Weather StatementEAXRay25 min
May 15, 2:32 PM CDTSevere Thunderstorm WarningEAXCarroll, Ray28 min
May 15, 2:42 PM CDTSpecial Weather StatementEAXPlatte33 min
May 15, 2:53 PM CDTSpecial Weather StatementEAXClay37 min
May 15, 2:55 PM CDTFlash Flood WarningEAXBuchanan3 hr
May 15, 3:04 PM CDTSpecial Weather StatementEAXCarroll, Chariton26 min
May 15, 3:11 PM CDTRiver Flood WarningEAXClay, Platte14 hr
May 15, 3:12 PM CDTSpecial Weather StatementEAXPlatte33 min
May 15, 3:26 PM CDTFlash Flood WarningEAXCarroll, Livingston6 hr
May 15, 3:26 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Saline34 min
May 15, 3:33 PM CDTSevere Thunderstorm WarningEAXChariton, Macon, Randolph27 min
May 15, 3:41 PM CDTRiver Flood WarningEAXRay41 hr
May 15, 3:41 PM CDTRiver Flood WarningEAXCarroll, Chariton7 days
May 15, 3:41 PM CDTRiver Flood WarningEAXBuchanan4 days
May 15, 3:41 PM CDTRiver Flood WarningEAXPlatte5 days
May 15, 3:41 PM CDTRiver Flood WarningEAXPlatte6 days
May 15, 3:41 PM CDTRiver Flood WarningEAXCarroll71 hr
May 15, 3:50 PM CDTFlash Flood WarningEAXClay, Jackson, Lafayette, Platte, Ray6 hr
May 15, 3:54 PM CDTSpecial Weather StatementEAXRay36 min
May 15, 3:57 PM CDTSpecial Weather StatementEAXRandolph33 min
May 15, 4:02 PM CDTRiver Flood WarningEAXClay, Ray28 hr
May 15, 4:21 PM CDTSpecial Weather StatementEAXSaline24 min
May 15, 4:25 PM CDTSevere Thunderstorm WarningEAXRandolph20 min
May 15, 4:29 PM CDTFlash Flood WarningEAXCarroll, Chariton, Howard, Lafayette, Saline5 hr
May 15, 4:36 PM CDTSpecial Weather StatementEAXSaline24 min
May 15, 4:46 PM CDTSevere Thunderstorm WarningEAXPettis, Saline29 min
May 15, 4:55 PM CDTFlash Flood WarningEAXBuchanan, Caldwell, Clay, Clinton, Platte, Ray5 hr
May 15, 5:00 PM CDTSpecial Weather StatementEAXJackson30 min
May 15, 5:08 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline37 min
May 15, 5:13 PM CDTSevere Thunderstorm WarningEAXClay, Jackson32 min
May 15, 5:15 PM CDTAreal Flood WarningEAXAdair, Caldwell, Daviess, DeKalb, Gentry, Grundy and 9 more46 hr
May 15, 5:21 PM CDTSpecial Weather StatementEAXLafayette24 min
May 15, 5:36 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette24 min
May 15, 5:39 PM CDTSpecial Weather StatementEAXCooper36 min
May 15, 5:46 PM CDTFlash Flood WarningEAXHoward, Randolph4 hr
May 15, 5:54 PM CDTSpecial Weather StatementEAXPettis36 min
May 15, 6:12 PM CDTSpecial Weather StatementEAXJackson33 min
May 15, 6:40 PM CDTSpecial Weather StatementEAXJackson35 min
May 15, 6:59 PM CDTAreal Flood AdvisoryEAXCass, Cooper, Howard, Jackson, Johnson, Lafayette and 2 more3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.